This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hi. I've posted here several times before about my difficulties with Anxiety/Depression related issues.
My update is that about 3 week ago I've reduced the Zoloft from 100 MG to 50 MG, on my own, also seconded by my psychiatrist. It seemed to have no effect. I've been taking .25 Mg of Xanax every day to enforce daily treatment, but found myself increasing the dosage. It seems like I have to take a higher dose of Xanax to achieve the relief I once had by taking a smaller dose. I feel like I have to empty a whole bottle of Xanax to feel myself for a day. I've recently been feeling some "rebound" anxiety come back, and it's really scary (mostly emotional symptoms such as depersonalization and spaciness". I've been talking about going on that "Attacking Anxiety Program" with the cassette tapes and everything, but seems a little costly. It's been almost a year now since I've been depersonalized, and "spacey".
I would like to know your advice on where I should go from here. The psycho theropist seems to be stuck on job hunting issues, and properities I'm not meeting.
The big question is will this spacey feeling go away once I get off the medication? I just feel like I'm permintely in LaLa land for life. Do you see any light at the end of my tunnel? Because this is really scary stuff.
Xanax alone can make you feel spacey and depersonalized so it is hard to figure out whether it is helping you or making the issue worse. Since you have a therapist, ask him or her to help you directly with mastering the experience of anxiety through cognitive and behavioral efforts. You can minimize the damaging effects once you can get enough perspective and mental space to understand anxiety is a signal and a source of information, not a disease. It is part of your internal dialogue...ask your therapist to help you with this.
Hey goldiealg, are you still taking Xanax? If not, how slow did you have to wean and what mg. were/are you taking? Just curious because I am in the process of weaning off Klonopin. I started taking 3 mg. last December and wish I had never taken that much. I am now weaning but having to do it so slow that it will take almost a year to come of this stuff. I didn't realize at the time how potent and addicting it was at this dose. I am having to wean so slow to avoid withdrawals. I have taken it before but only .5 mgs. a day and didn't have any problems weaning at that dose.
from goldie, I have been off xanax and on Klonipin (klonopin) for five years! I also am looking for help on beating the withdrawal and getting my life back from the Klonipin (klonopin). I am doing well. You must go very slowly and since I am a clinician, I must tell you that you must do it under a doctor's care. I dont take my own advice....I am tired of doctors and pharmacists for that matter. How come Eckerd's cant read a prescription properly? I also am prescribed Zoloft at 200mg but have tapered to 150. It is mind over matter. Find a good cognitive therapist. They have some answers!Book Recomendation: Feeling Good by Dr. David Burns is good.
I am in therapy right now and doing very well with it. My process is weaning on a 2 week regimen. In other words, I cut out 1/8 of a 1 mg. pill the first week and the second week is for my body to adjust to the cut. Then the next week I make another 1/8 cut, etc. By my figuring, it will take almost a year to be completely off. Also, I am under the care of a Dr. and he is fine with the way I am doing it. I am very sensative to med changes so some people may be able to go faster than that but I can't, I've tried a few times and the anxiety was very uncomfortable. I am just trying to be patient knowing that once I get off I will only use on an as needed basis, if at all. I also take Remeron. I have GAD and Mitral Valve Prolapse.
Good Luck with your taper. See doctor's answer to my question above. He told me to start with the Klonipin (klonopin) and then get rid of the others one by one (Zoloft, Buspar)....I am at 1.25mg a day right now and am getting ready to get rid of another .25 mg. I think this is the worse drug someone can take....Personally I thought Xanax was easier to beat (in a previous life)....Klonipin (klonopin) has made me depressed, overly sedated, weak, fatigued, I rather have some anxiety and then use that energy for something else....like working out! TaeBo is great for someone with some withdrawal symptoms like nervousness and anger and the jitters....I am about to go get Billy Blanks kicking bag and I am going to draw my shrink's face on it!!!
I have tried the "Attacking Anxiety & Depression" tape and workbook series. Yes, it is an expense, but considering it may help you cut down on or cut out your therapist all together, it may well be worth it. It was very helpful for me and I think it is very good for a self-help series. I recommend it. (This coming from someone who had anxiety so bad that I could not get out of bed in the morning!)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.